MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERELINK ICP EXT CABLE; CERELINK - CABLES

INTEGRA LIFESCIENCES SWITZERLAND SAR CERELINK ICP EXT CABLE; CERELINK - CABLES
Model Number 826845
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 3 of 3 reports linked to mfg report number: 3013886523-2022-00134, 3014334038-2022-00068.A facility reported a cerelink microsensor was placed in the left side of the brain in a (b)(6)-month-old patient with traumatic brain injury.The reading went to -10, then the cerelink monitor alarmed "sensor failure", then went to "sensor /cable failure".The cables and monitor were replaced; however, it was still reading a negative icp.Then the sensor was replaced and placed in the right side of the brain with a new cerelink monitor and the sensor was working as intended.
 
Additional Manufacturer Narrative
Additional information received indicates the following: implant location: parenchymal.Did the failure occur during patient movement? (i.E.Reposition, transport, out of bed for bathroom, ambulate, chair, etc.): after a.Was a movement assistance device used? if yes, please specify.: unknown.B.Amount of time between patient movement and failure event.: was working in or, but read negative and had error message in icu.C.Was the microsensor disconnected from the cerelink monitor during each phase of transport? : unknown.D.Did the patient receive an mri or ct scan before the failure occurred? : no.What was the mean icp before the ¿event¿? icp value: unknown.What was the icp waveform quality before the ¿event¿? unknown.What is the current mean icp?: n/a ¿ placed second sensor opposite side of brain and stopped monitoring sensor in question.What is the icp waveform quality after the ¿event¿?: unknown.When the failure occurred, was the cerelink monitor plugged into the wall? unknown.When the failure occurred, was the cerelink monitor connected to a patient monitor? unknown.A.Does the icp value on cerelink match the icp value on the patient monitor? unknown.When the failure occurred, where was the cerelink monitor positioned? unknown.List all devices being used close to the cerelink monitor: unknown.Other devices implanted in the head? (shunt, evd, subdural drain).If yes, specify unknown.Were bipolar or monopolar forceps used while the sensor was plugged in? unknown.Provide a description of any unusual events or issues that occurred during the implantation or during the patient care unknown.Describe the quality of the insertion: unknown.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The cerelink cable was returned for evaluation.Device history record (dhr) - lot 4817361, conformed to the specifications when released to stock.Failure analysis - the cable was cleaned with isopropyl alcohol 70% and visually inspected: no defect was noted.The cable was inspected for connector alignment and no defect was noted.The cable was electrically tested and no abnormal discontinuity and no abnormal short circuit was measured.The cable meets the specifications.No root cause could be determined as the technician could not confirm any problem with the cable at the time of investigation.The possible root cause for the problem reported by the customer could be due to an inappropriate technique for assembly and use of the device.
 
Event or Problem Description
N/a.

Brand Name
CERELINK ICP EXT CABLE
Common Device Name
CERELINK - CABLES
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14084003
Report Number3013886523-2022-00146
Device Sequence Number5317756
Product Code GWM
UDI-Device Identifier10381780520665
UDI-Public(01)10381780520665(10)4817361
Combination Product (Y/N)N
PMA/510(K) Number
K945585
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number826845
Device Catalogue Number826845
Device Lot Number4817361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer04/19/2022
06/01/2022
Initial Report FDA Received Date04/12/2022
Supplement Report FDA Received Date04/29/2022
06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age18 MO
Patient SexUnknown